Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 75, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 9, 2011, 1:48 PM EDT for 5 counties in Kentucky. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2011, 1:48 PM EDT (17:48 UTC)
- Expired
- Apr 9, 2011, 2:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Estill County, KY, Lee County, KY, Menifee County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 44 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 1:50 PM EDT | TSTM WND DMG | Cow Creek, KY | POWER LINES DOWN. |
| Apr 9, 2:08 PM EDT | HAIL 1 | Campton, KY | MOST HAIL THE SIZE OF PENNIES AND NICKELS. |
| Apr 9, 2:10 PM EDT | TSTM WND DMG | Toliver, KY | STRUCTURE DAMAGE TO MOBILE HOMES...BARN AND HOUSE ON CHAPELS BRANCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 12:34 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
143
WUUS53 KJKL 091748
SVRJKL
KYC065-129-165-197-237-091830-
/O.NEW.KJKL.SV.W.0075.110409T1748Z-110409T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
148 PM EDT SAT APR 9 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
LEE COUNTY IN SOUTHEAST KENTUCKY...
EXTREME SOUTH CENTRAL MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
WESTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 230 PM EDT
* AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SPOUT SPRINGS...OR 7 MILES WEST OF STANTON...AND MOVING EAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
BEATTYVILLE...CAMPTON...WILLOW TREE...COTTAGE FURNACE...PITTS...
LEIGHTON...PRYSE...TEXOLA...SHADE...FITCHBURG...EVELYN...
KNOWLTON...FURNACE...COBHILL...CRYSTAL...PINNACLE...WILLOW
SHOALS...OLD LANDING...PATSEY AND ROGERS CHAPEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3781 8340 3753 8362 3766 8411 3770 8411
3784 8403
TIME...MOT...LOC 1748Z 275DEG 39KT 3781 8392
WIND...HAIL 60MPH 1.00IN
$$
ABEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 1:27 PM EDT, 21 minutes earlier.
Area forecast discussion, Apr 9, 1:27 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 127 PM EDT SAT APR 9 2011 .SHORT TERM SOUNDINGS INDICATING AIRMASS BECOMING INCREASINGLY UNSTABLE THIS AFTERNOON. SEVERAL SVR WARNINGS ALREADY FOR THE MOST NRN COUNTIES WITH HAIL REPORTS BETWEEN PENNY AND NICKEL SIZE. SVR TSTM WATCH 112 ISSUED UNTIL 7 PM. WILL UPDATE THE ZONES TO INCLUDE WATCH. REST OF THE FCST ON TRACK. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /THIS AFTERNOON/ MCS IS RAPIDLY APPROACHING. THE SYSTEM IS EVOLVING NOW WITH AN ELEVATED SECTION ALONG AND NORTH OF A STALLED FRONTAL BOUNDARY STRETCHING FROM NEAR LOUISVILLE EASTWARD INTO THE BLUEGRASS REGION. TO THE SOUTH OF THIS BOUNDARY...SURFACE BASED CONVECTION IS BEGINNING TO DEVELOP WEST OF BOWLING GREEN AND WOULD EXPECT THIS PART OF THE SYSTEM TO CONTINUE TO INTENSIFY WITH SBCAPE VALUES EXCEEDING 1000 J/KG ROUGHLY SOUTH OF A OWENSBORO TO HAZARD LINE. DESPITE AMPLE CLOUD COVER...THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE OVER EAST KENTUCKY INTO THE EARLY AFTERNOON HOURS WITH DEWPOINTS SURGING INTO THE 60S AND SURFACE TEMPS WELL INTO THE 70S. THUNDERSTORMS ARE EXPECTED TO BEGIN IMPACTING OUR NORTHWEST COUNTIES BY OR SHORTLY AFTER 12:30 PM EDT PROGRESSING QUICKLY EASTWARD. THE TAIL OF THE SYSTEM WILL THEN BEGIN IMPACTING THE I-75 CORRIDOR AROUND 1 OR 2 PM. WIND DAMAGE AND HAIL ARE PRIMARY CONCERNS...ALTHOUGH HOPEFULLY LARGE HAIL WILL NOT BE AS PROLIFIC AS IT WAS YESTERDAY WITH FORECAST SOUNDINGS SHOWING LESS MID LEVEL DRY AIR AVAILABLE TODAY. ISOLATED TORNADOES WILL ALSO A CONCERN WITH MODEST SHEAR AND A FRONT IN THE AREA. A SECONDARY CONCERN FOR LATER TODAY IS FLOODING AS THE MCS PASSES...EFFECTIVELY SHOVING THE STALLED FRONTAL BOUNDARY SOUTHWARD SETTING UP AN AREA OF CONVERGENCE AND REPEATING SHOWER/TSTORM MOVEMENT. 09/12Z HRRR HINTS AT THIS SETTING UP OVER THE SOUTHWEST PART OF THE FORECAST AREA SO WILL HAVE TO MONITOR THAT POSSIBILITY CLOSELY WITH PWATS APPROACHING 1.5 INCHES (99TH PERCENTILE) TODAY. THE PREVIOUS SHORT TERM FORECAST DISCUSSIONS FOLLOW... /THE REST OF TODAY/...1005 AM EDT SAT APR 9 2011 LINE OF STRONG STORMS PROGRESSING THRU WRK KY THIS MORNING. TRACKING TO THE EAST AND EXPECTED TO IMPACT ERN KY LATER THIS MORNING AND INTO THE AFTERNOON. NEARLY CONTINUOUS LINE SHOULD HOLD TOGETHER AND MOST ALL OF ERN KY SHOULD SEE SOME ACTIVITY WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS LIKELY. DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. TIMING WILL PUT THE LINE MOVING EAST OF THE STATE THIS EVENING WITH GENERALLY CLEARING WX TONIGHT. WILL LOOK INTO THE PROBABILITY FOR FOG IN THE MORNING BUT HAVE NOT INCLUDED IT AT THIS TIME. TEMPS WILL BE MODIFIED AS THE CLOUD COVER WILL PRECLUDE OUR WRN COUNTIES FROM WARMING AS MUCH AS THE ERN COUNTIES SO HIGHS HAVE BEEN MODIFIED TO ACCOUNT FOR THIS DIFFERENCE. /TODAY THROUGH SUNDAY/...426 AM EDT SAT APR 9 2011 SURFACE ANALYSIS AS 0F 0730Z SHOWS THE BOUNDARY RESPONSIBLE FOR YESTERDAYS ACTIVITY NOW ACROSS THE CENTRAL CWA AS IT HAS SAGGED SOUTH IN THE PAST 24 HOURS. LOCATIONS IN THE NORTHERN CWA ARE WELL SATURATED FROM YESTERDAYS RAINS AND AS A RESULT WILL EXPERIENCE SOME VALLEY FOG...WHEREAS THE SOUTHERN CWA WILL ESCAPE VALLEY FOG THIS MORNING. WILL ADDRESS THE FOG WITH AN SPS. THE SOUTHERN CWA WAS WAS SPARED FROM LOSING ANY INSTABILITY TO FUEL YESTERDAYS STORMS. AN MCS CURRENTLY OUT OF MO AND INTO KY WHICH MAY IGNITE SOME EARLY CONVECTION IN SOUTHWESTERN KY BEFORE 15Z. ALONG WITH THE MCS IS A HINT OF A STRONG UPPER LEVEL WAVE MOVING INTO THE AREA ROUGHLY 17Z TO 19Z JUST IN TIME FOR AMPLE HEATING AND DESTABILIZATION. THERE IS ALSO A SUBTLE DISTURBANCE IN THE UPPER LEVELS THAT MAY KICK OFF A FEW SHOWERS IN THE SW CWA THIS MORNING BUT THE PROSPECT ONLY WARRANTS A SLIGHT CHANCE. CONCERNING THIS AFTERNOON...SHORT TERM MODELS DO BRING A WAVE UP OVER THE RIDGE INTO THE AREA BY 18Z. IT IS POSSIBLE OF SOME CONTAMINATION FROM THE MCS BUT ALL MODELS DO SHOW A SIGNIFICANT WAVE. A BIT MORE SHEAR IS AVAILABLE FOR TODAY AND GIVEN THE IMPROVEMENT OF MOISTURE INTO THE AREA...THE POTENTIAL FOR A MORE ORGANIZED SEVERE WEATHER EVENT IS PRESENT. MODEL SOUNDINGS SHOW A GOOD 2000 J/KG AVAILABLE THIS AFTERNOON AND WITH THE AMOUNT OF SHEAR AVAILABLE...THE THREAT FOR ISOLATED TORNADOES...LARGE HAIL...AND TO A LESSER EXTENT DAMAGING WINDS WILL BE POSSIBLE. WITH THE DEVELOPING LOW IN THE PLAINS AND THE UPPER LEVEL PATTERN IN SHIFT...THE SURFACE BOUNDARY RESPONSIBLE FOR OUR WEATHER WILL FINALLY MOVE OFF TO THE EAST. AS A RESULT...AN EVENT THAT BEGINS TODAY IS EXPECTED TO END SHORTLY AFTER SUNDOWN OR 02Z. THIS IS WITH THE EXCEPTION THAT THE MCS LOSES ITS SELF SUSTAINING CHARACTERISTICS. BY SUNDAY THE DEVELOPED WARM FRONT PUSHES OFF TO THE NORTHEAST LEAVING EASTERN KENTUCKY IN THE WAR SECTOR. THE WARM TEMPERATURES ARE EXPECTED TO CONTINUE AND WITH SW FLOW ON SUNDAY...TEMPS WILL SKY ROCKET TO NEAR 90 IN SOME PLACES. GRADIENT OUT AHEAD OF THE FRONT WILL CREATE A DRY 25 MPH SW WIND. DEPENDING ON HOW THE AREA RESPONDS TO YESTERDAYS AND TODAYS RAINS...FIRE WEATHER WILL NEED TO BE MONITORED. .LONG TERM.../SUNDAY NIGHT THROUGH FRIDAY/ FOCUS FOR THE EARLY PORTION OF THE EXTENDED PERIOD CENTERS AROUND THE DEEP TROF CURRENTLY LOCATED OVER THE WEST COAST. LATEST MODEL SUITE REMAINS IN FAIRLY GOOD AGREEMENT WITH THE LONG WAVE PATTERN THROUGH THE BEGINNING OF NEXT WEEK WITH A SLOWER PROGRESSION OF THE ASSOCIATED SFC LOW AND ATTENDANT COLD FRONT. WILL BEGIN THE PERIOD ON SUNDAY WITH POTENTIALLY RECORD BREAKING WARMTH AS THE UPPER LEVEL RIDGE OVER THE EASTERN U.S. SHARPENS IN RESPONSE TO THE APPROACHING TROF. LATEST ROUND OF MOS IS STILL SELLING HIGHS IN THE LOWER 90S ACROSS THE COAL FIELDS. NOT QUITE READY TO BITE DOWN ON THAT JUST YET AND WILL WAIT TO SEE ONE MORE ROUND OF DRAMATIC HIGHS COME IN...BUT FOR NOW HAVE BUMPED TEMPS UP INTO THE MID AND UPPER 80S. SUNDAY NIGHT WILL SEE AN INCREASE IN LOW LEVEL MOISTURE AS A 50KT LOW LEVEL JET BEGINS RAMPING UP AHEAD OF THE TROF. CURRENT CONSENSUS THEN HAS THE SFC LOW AROUND THE GREAT LAKES AREA WITH THE COLD FRONT SWINGING THRU EASTERN KENTUCKY FROM LATE MORNING THRU EARLY EVENING...AND HAVE CENTERED HIGHEST POPS AROUND 18Z FOR THE AREA. CONCERNING THE SEVERE THREAT...SOUNDINGS CONTINUE TO INDICATE A FAIR AMOUNT OF INSTABILITY ASSOCIATED WITH THE FROPA WITH AROUND 1000J/KG AND LI/S IN THE -4 TO -6 C RANGE. WITH THE POTENTIALLY QLCS NATURE OF THE FRONT AND NEARLY VERTICAL ISENTROPIC SURFACES...WOULD EXPECT THE BIGGEST THREAT TO BE DAMAGING WINDS ASSOCIATED WITH THE LINE AS IT MOVES THRU OUR AREA. WITH THE 700MB TROF LAGGING BEHIND THE FRONT...HAVE KEPT LOW END CHANCE POPS THRU THE EVENING AND OVERNIGHT HOURS ON MONDAY TO ACCOUNT FOR ANY POST FRONTAL SHOWERS INTO THE DAY ON TUESDAY. REMAINDER OF THE PERIOD LOOKS RELATIVELY BENIGN AS HIGH PRESSURE BUILDS OVER THE OHIO VALLEY BENEATH A TRANSIENT FLAT RIDGE THRU WEDNESDAY...BY WHICH TIME THE EURO...GFS...AND GEM ALL START TAKING THEIR OWN APPROACH WITH THE NEXT WAVE CROSSING THE PLAINS. THIS FAR OUT...OPTED TO MAINTAIN CONTINUITY WITH THE INHERITED GRIDS AND THE NEIGHBORS AND WILL CONTINUE WITH SLIGHT CHANCE POPS TO ROUND OUT THE PERIOD. && .AVIATION.../18Z TO 18Z/...UPDATED EXPECT AN 4000 FT LAYER TO PERSIST ACROSS THE AREA... WHILE LIFT AND INSTABILITY WILL PROVIDE THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EXTENDING INTO THIS EVENING. ANY LOCATIONS NEAR OR UNDER A STORM WILL EXPERIENCE IFR CONDITIONS BUT SHOULD BE SHORT LIVED. THE EVENT WILL LIKELY BE OVER BY 03Z WITH LEFT OVER MOISTURE SETTING THE STAGE FROM IFR FOG IN THE VALLEYS AGAIN TONIGHT. DRIER AIR WILL FILTER IN ON SUNDAY AND WITH A LACK OF CLOUD COVER EXPECT VFR CONDITIONS TO PREVAIL. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...SHALLENBERGER/DUSTY LONG TERM....MB AVIATION...DUSTY
Hazardous weather outlook, Apr 9, 12:52 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1252 PM EDT SAT APR 9 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-102000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1252 PM EDT SAT APR 9 2011 ...SEVERE THUNDERSTORM WATCH 112 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS THIS AFTERNOON AND EVENING COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE THREAT OF FLASH FLOODING IS ALSO POSSIBLE TODAY WHERE STORMS REPEATEDLY MOVE OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY NIGHT AND SUNDAY NIGHT THROUGH MONDAY NIGHT. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING TO REPORT ANY INSTANCES OF WIND DAMAGE...LARGE HAIL...SIGNIFICANT FLOODING...FUNNEL CLOUDS OR TORNADOES TO THE NATIONAL WEATHER SERVICE. SHALLENBERGER/DUSTY
In the hours before
Local storm report, Apr 9, 10:30 AM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1030 AM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM HAIL CLAYHOLE 37.47N 83.30W
04/09/2011 E1.00 INCH BREATHITT KY POST OFFICE
&&
TBREWERSpecial weather statement, Apr 9, 11:54 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1154 AM EDT SAT APR 9 2011 KYZ044-050>052-059-060-091645- FLEMING-ROWAN-BATH-MONTGOMERY-MENIFEE-POWELL- 1154 AM EDT SAT APR 9 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 1245 PM EDT SATURDAY AFTERNOON... FLEMING... ROWAN... BATH... MONTGOMERY... MENIFEE AND NORTH CENTRAL POWELL. AT 1153 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF SIDEVIEW TO MEANS...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF PARIS TO 7 MILES NORTHEAST OF STANTON...MOVING NORTHEAST AT 45 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. ABE
Local storm report, Apr 9, 12:30 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1230 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM HAIL MIDLAND 38.13N 83.58W
04/09/2011 M0.50 INCH BATH KY TRAINED SPOTTER
LARGEST HAIL WAS ABOUT DIME SIZED
&&
MBLocal storm report, Apr 9, 12:46 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1246 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 3 NW MOREHEAD 38.22N 83.48W
04/09/2011 E0.75 INCH ROWAN KY PUBLIC
HWY 158
&&
TBREWERLocal storm report, Apr 9, 12:47 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1247 PM EDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL OWINGSVILLE 38.14N 83.76W
04/09/2011 E0.25 INCH BATH KY FIRE DEPT/RESCUE
&&
TBREWERSpecial weather statement, Apr 9, 1:10 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 110 PM EDT SAT APR 9 2011 KYZ110-113-118-120-091745- FLOYD-PIKE-KNOTT-LETCHER- 110 PM EDT SAT APR 9 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 145 PM EDT SATURDAY AFTERNOON... SOUTHEASTERN FLOYD... SOUTHWESTERN PIKE... SOUTHERN KNOTT AND NORTHERN LETCHER. AT 110 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELIC...OR 6 MILES SOUTHWEST OF HINDMAN...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...AMBURGEY AROUND 115 PM EDT...MALLIE AROUND 120 PM EDT...PIPPA PASSES AROUND 125 PM EDT...KITE AROUND 130 PM EDT...DRY CREEK AROUND 135 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT SATURDAY EVENING FOR EASTERN KENTUCKY. ABE
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:08 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Perry, Wolfe | 25 min |
| Apr 8, 8:49 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Morgan, Rowan | 41 min |
| Apr 8, 8:49 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan, Rowan | 26 min |
| Apr 8, 9:13 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 47 min |
| Apr 8, 9:19 PM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Johnson, Magoffin, Menifee, Morgan and 1 more | 3 hr |
| Apr 8, 9:26 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Morgan, Powell, Wolfe | 49 min |
| Apr 8, 9:28 PM EDT | Severe Thunderstorm Warning | JKL | Martin | 32 min |
| Apr 8, 9:45 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin, Morgan, Pike | 45 min |
| Apr 8, 9:48 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin, Morgan, Wolfe | 42 min |
| Apr 8, 9:55 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Montgomery, Powell, Wolfe | 50 min |
| Apr 8, 9:59 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Morgan | 31 min |
| Apr 8, 10:07 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Magoffin, Martin, Menifee, Montgomery and 4 more | 2 hr |
| Apr 8, 10:27 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Knott, Magoffin, Martin, Pike | 63 min |
| Apr 8, 10:30 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Morgan and 1 more | 45 min |
| Apr 8, 10:48 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Powell, Wolfe | 42 min |
| Apr 8, 10:53 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Magoffin, Pike | 2 hr |
| Apr 8, 11:26 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Wolfe | 49 min |
| Apr 8, 11:53 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 37 min |
| Apr 9, 12:03 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Perry | 42 min |
| Apr 9, 12:48 AM EDT | Areal Flood Advisory | JKL | Breathitt | 103 min |
| Apr 9, 11:59 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Rowan | 46 min |
| Apr 9, 12:06 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 39 min |
| Apr 9, 1:14 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 46 min |
| Apr 9, 1:40 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 50 min |
| Apr 9, 1:44 PM EDT | Tornado Warning | JKL | Estill, Menifee, Montgomery, Powell, Wolfe | 31 min |
| Apr 9, 1:50 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 40 min |
| Apr 9, 1:51 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 28 min |
| Apr 9, 1:54 PM EDT | Tornado Warning | JKL | Laurel, Pulaski, Rockcastle | 36 min |
| Apr 9, 1:58 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley, Rockcastle | 47 min |
| Apr 9, 2:01 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Montgomery, Morgan, Rowan | 44 min |
| Apr 9, 2:05 PM EDT | Tornado Warning | JKL | Elliott, Magoffin, Menifee, Morgan, Wolfe | 40 min |
| Apr 9, 2:20 PM EDT | Areal Flood Advisory | JKL | Bath, Estill, Fleming, Menifee, Montgomery, Powell and 2 more | 4 hr |
| Apr 9, 2:20 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Morgan and 1 more | 40 min |
| Apr 9, 2:23 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, Pulaski, Rockcastle | 37 min |
| Apr 9, 2:27 PM EDT | Tornado Warning | JKL | Floyd, Johnson, Magoffin, Morgan | 33 min |
| Apr 9, 2:31 PM EDT | Tornado Warning | JKL | Clay, Knox, Laurel, Pulaski | 44 min |
| Apr 9, 2:32 PM EDT | Tornado Warning | JKL | Clay, Jackson, Laurel, Owsley | 43 min |
| Apr 9, 2:36 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Wayne, Whitley | 24 min |
| Apr 9, 2:43 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Floyd, Johnson, Knott, Lee and 6 more | 47 min |
| Apr 9, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 1 more | 32 min |
| Apr 9, 3:01 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 29 min |
| Apr 9, 3:05 PM EDT | Flash Flood Warning | JKL | Pike | 4 hr |
| Apr 9, 3:10 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Laurel, Leslie, Whitley | 50 min |
| Apr 9, 3:11 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more | 109 min |
| Apr 9, 3:14 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more | 46 min |
| Apr 9, 3:21 PM EDT | Tornado Warning | JKL | Knott, Leslie, Letcher, Perry, Pike | 39 min |
| Apr 9, 3:26 PM EDT | Tornado Warning | JKL | Bell, Harlan, Leslie, Letcher, Perry | 34 min |
| Apr 9, 3:30 PM EDT | Tornado Warning | JKL | Floyd, Pike | 45 min |
| Apr 9, 3:42 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 18 min |
| Apr 9, 4:14 PM EDT | Areal Flood Advisory | JKL | Breathitt | 3 hr |
| Apr 9, 4:58 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie | 47 min |
| Apr 9, 5:03 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Harlan, Knott, Leslie, Letcher and 3 more | 2 hr |
| Apr 9, 5:29 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher, Perry | 35 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.